I have been taking the Revlimid immunotherapy treatment pills for just about three weeks. I think it’s safe to say that overall I have been feeling well and that the side effects are not much at all. The initial few days on the medication were tough, but that is always the case when shocking my body with a new set of chemicals. Everything seems to have synced up nicely. I no longer have the pain I was having in my bones when I first started (remember, this was a good thing indicating that my natural killer cells were zeroing in on the cancer cells and causing a flare, we hope). The fatigue is still pretty intense, but my head is clear and I’m able to live like a non-cancer patient, so for that I am grateful.
However, I can’t say that things have gone so smoothly during my continued adventures with Prednisone steroids. As I mentioned in my latest medical blog update, I had tapered down to zero after three months of use and my body went haywire with immense body aches, fatigue and high fevers. The Columbia team put me back on 10mg along with the start of the Revlimid 10mg to get things stabilized again.
After a week, I was having muscle vibrations and loss of strength in my quads – a common side effect of prolonged steroid use. To combat this, the team agreed to wean me off again as I was no longer having fevers. I started to taper off of the 10mg by 2.5mg at a time, dropping every five days. Apparently that wasn’t slow enough.